Cholesterol Home > Lescol and Muscle Pain

There are several possible side effects of Lescol, and muscle pain is one of them. In clinical studies, muscle pain occurred in up to 5 percent of people taking this drug. Certain drugs may interact with Lescol and increase the risk of developing serious muscle problems. If you develop muscle pain, tenderness, or weakness while during treatment (especially if you also have a fever or feel ill), call your healthcare provider.

Lescol and Muscle Pain: An Introduction

While most people tolerate Lescol® (fluvastatin sodium) well, there are possible side effects that can occur. For people taking Lescol, muscle pain is a common side effect. In previous clinical studies, muscle pain occurred in up to 5 percent of people taking Lescol.
 

Muscle Pain With Lescol: What to Watch For

Most people who have muscle pain while on Lescol have no other muscle symptoms. However, in rare cases with people taking statins, including Lescol, patients can develop a serious problem with their muscles, and muscle pain can be a symptom. Two serious muscle problems that are rarely seen in people taking statins are myopathy and rhabdomyolysis. Rhabdomyolysis is very serious, because it can cause muscles to break down -- this can lead to acute kidney failure and, in some cases, result in loss of life.
 
If you develop muscle pain, tenderness, or weakness while taking Lescol (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2018 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.